Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 12, NWS North Platte, NE

April 18, 2000Hooker County, Lincoln County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 18, 2000, 11:55 PM MDT for Hooker County, Lincoln County, McPherson County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 18, 2000, 11:55 PM MDT (05:55 UTC)
Expired
Apr 19, 2000, 12:30 AM MDT
In force
35 min
Issued by
NWS North Platte, NE
Area
Whole counties

Counties Hooker County, NE, Lincoln County, NE, McPherson County, NE

What was reported inside it

TimeReportWhereRemark
Apr 19, 12:05 AM MDTThunderstorm WindMullen, NETREE LIMBS DOWN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 10:30 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2000-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2000-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-459 J/kg
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 190556
SVRLBF
NEC091-111-117-190630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1255 AM CDT WED APR 19 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA
  EASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA
  EASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA

* UNTIL 130 AM CDT(1230 AM MDT)

* AT 1156 PM MDT(1256 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 4
  MILES NORTH OF MULLEN TO 16 MILES NORTHEAST OF TRYON TO 8 MILES
  NORTH OF NORTH PLATTE...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORMS WILL REMAIN OVER FARM AND RANGELAND OF...
  EASTERN MCPHERSON...EASTERN HOOKER AND NORTHEASTERN LINCOLN
  COUNTIES.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING 
WIND. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
WEDNESDAY MORNING(400 AM MDT WEDNESDAY MORNING) FOR WESTERN NEBRASKA.

JRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 8:05 PM MDT, 3 hours 50 minutes earlier.

Area forecast discussion, Apr 18, 8:05 PM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
905 PM CDT TUE APR 18 2000

SURFACE ANALYSIS...WSR-88D...AND SATELLITE INDICATE THAT THE DRIER
AIR HAS MOVED INTO THE SOUTHWEST. WILL LOWER PROBABILITIES AND DROP
THE MENTION OF SEVERE IN THOSE ZONES. THE EAST CENTRAL AND NORTHEAST
PANHANDLE ARE UNDER IMMEDIATE THREAT. SO...I WILL LEAVE THE MENTION
OF SEVERE IN GARDEN AND SHERIDAN COUNTY. FOR NOW...WILL NOT DO
ANYTHING WITH THE REST OF THE ZONES.

.LBF...NONE.

SPRINGER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:14 PM MDTSevere Thunderstorm WarningLBFGarden61 min
Apr 18, 9:59 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant61 min
Apr 18, 10:44 PM MDTSevere Thunderstorm WarningLBFArthur, Grant61 min
Apr 18, 10:53 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson67 min
Apr 18, 11:05 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln55 min
Apr 18, 11:39 PM MDTSevere Thunderstorm WarningLBFLogan, Thomas66 min
Apr 18, 11:39 PM MDTSevere Thunderstorm WarningLBFCherry66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.